Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 239, NWS Little Rock, AR

September 21, 2021Cleveland County, Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 21, 2021, 12:33 PM CDT for Cleveland County, Jefferson County, Lincoln County, Arkansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2021, 12:33 PM CDT (17:33 UTC)
Expired
Sep 21, 2021, 1:15 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 12:36 PM CDTTSTM WND DMG2 Wsw West End, ARHOMES WERE DAMAGED.
Sep 21, 12:41 PM CDTTSTM WND DMG2 N Pinebergen, ARTREES AND POWER LINES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1459 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

412 
WUUS54 KLZK 211733
SVRLZK
ARC025-069-079-211815-
/O.NEW.KLZK.SV.W.0239.210921T1733Z-210921T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1233 PM CDT Tue Sep 21 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cleveland County in southeastern Arkansas...
  Southwestern Jefferson County in southeastern Arkansas...
  Northwestern Lincoln County in southeastern Arkansas...

* Until 115 PM CDT.

* At 1233 PM CDT, a severe thunderstorm was located near Pine Bluff,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pine Bluff...                     Star City...
  White Hall...                     Grady...
  Nebo...                           Cottondale...
  Woodville...                      Whitefield...
  Linwood...                        Richardson...
  Madding...                        Cane Creek State Park...
  Sulphur Springs...                Tarry...
  Tamo...                           Pinebergen...
  Faith...                          Moscow...
  Crigler...                        Ladd...

This includes Interstate 530 between mile markers 35 and 46.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3410 9221 3426 9217 3422 9165 3393 9176
TIME...MOT...LOC 1733Z 282DEG 21KT 3418 9211 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

65
1 follow-up statement
250 
WWUS54 KLZK 211749
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1249 PM CDT Tue Sep 21 2021

ARC025-069-079-211815-
/O.CON.KLZK.SV.W.0239.000000T0000Z-210921T1815Z/
Cleveland AR-Jefferson AR-Lincoln AR-
1249 PM CDT Tue Sep 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN CLEVELAND...SOUTHWESTERN JEFFERSON AND NORTHWESTERN
LINCOLN COUNTIES...

At 1249 PM CDT, a severe thunderstorm was located near Feenyville, or
10 miles northwest of Star City, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pine Bluff...                     Star City...
Grady...                          Nebo...
Cottondale...                     Woodville...
Whitefield...                     Linwood...
Richardson...                     Madding...
Cane Creek State Park...          Sulphur Springs...
Tarry...                          Tamo...
Pinebergen...                     Faith...
Moscow...                         Crigler...
Ladd...                           Glenlake...

This includes Interstate 530 between mile markers 36 and 46.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 9215 3425 9209 3422 9165 3393 9176
TIME...MOT...LOC 1749Z 305DEG 25KT 3406 9197 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 12:30 PM CDT, 3 minutes earlier.

Area forecast discussion, Sep 21, 12:30 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1230 PM CDT Tue Sep 21 2021

.DISCUSSION...

Updated to include the 18Z aviation discussion below...

&&

.AVIATION...

A cold front is moving SE through the state early this
afternoon...with convection ongoing in and around this front.
Expect this trend to continue through this afternoon before
convection moves out of the area from NW to SE by this evening.
Expect drier conditions by tonight and especially for Wed as more
stable air moves into the state.

&&

PREV DISCUSSION...(ISSUED 347 AM CDT Tue Sep 21 2021)

SHORT TERM...Today Through Wednesday Night

Latest data suggest that the CDFNT was situated acrs far NW AR early
this mrng. Showers and storms were noted ahead of the fnt, extending
fm N-cntrl back into W-cntrl AR. This activity wl cont to translate
to the E this mrng, and have trended PoPs to account for this as Hi-
Res model data suggests some dcrs in coverage thru the early mrng
hrs.

The aforementioned CDFNT wl cont to work acrs the FA later today,
with sctd to numerous showers/storms expected. Meanwhile, the main
upper lvl trof wl swing thru the region late today and tngt, with
some lingering post-fntl rain chcs in the fcst. Cannot rule out a
few strong storms this aftn acrs SE AR, with higher winds gusts
being the main concern once again.

Fcst highs today wl be a challenge, esp along and ahead of the
FROPA. Expect a decent amount of warming acrs SE AR, where temps
could apch the 90 degree mark by early aftn. Elsewhere, some
recovery wl occur as rain chcs diminish and some late day clearing
wl occur.

Cooler and much drier airmass wl prevail for Wed. High temps wl
generally be in the 70s, with lows Wed night dropping into the mid
40s to lower 50s. All in all, not too bad for the first official day
of fall.

LONG TERM...Thursday Through Monday

Pleasant conditions will remain in place at the start of the period
as sfc ridging persists over the area and the flow aloft remains out
of the NW. Temperature departures from normal will be most
noticeable at night, with dry air in place low temps will fall to
nearly 10 degrees below seasonal average.

A weak front will work into the state on Saturday, but this will
lead to little appreciable weather other than perhaps a minor wind
shift. Temperatures will begin to moderate by Sunday with the flow
aloft transitioning from zonal to swrly. Sfc conditions will follow
suit with ridging shifting eastward, providing low level swrly flow
across the area. This will provide a slight increase in Td values
over the area, but with no meaningful disturbances aloft, no rain
chances are expected. For better or worse, it looks like an extended
period of dry weather across the state.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Sep 21, 4:24 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
424 AM CDT Tue Sep 21 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
424 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are in the forecast today, associated
with a cold front that will move across Arkansas. A few strong or
severe storms will be possible, mainly this afternoon across
southeast Arkansas. Damaging winds will be the primary concern,
along with locally heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/67

In the hours before

Special weather statement, Sep 21, 7:33 AM CDT, 5 hours before
Special Weather Statement
National Weather Service Little Rock AR
733 AM CDT Tue Sep 21 2021

ARZ057-211300-
Arkansas AR-
733 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northwestern
Arkansas County through 800 AM CDT...

At 733 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stuttgart, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stuttgart...                      Almyra...
De Witt...                        Almyra Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 9163 3454 9154 3441 9121 3419 9140
TIME...MOT...LOC 1233Z 305DEG 15KT 3443 9153

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Sep 21, 7:59 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
759 AM CDT Tue Sep 21 2021

ARZ057-211330-
Arkansas AR-
759 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of central Arkansas
County through 830 AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
De Witt, or 14 miles southeast of Stuttgart, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gillett...                        Almyra...
De Witt...                        De Luce...
Lodge Corner...                   Tichnor...
Almyra Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 9154 3445 9143 3422 9111 3400 9138
TIME...MOT...LOC 1259Z 316DEG 17KT 3431 9144

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62
Special weather statement, Sep 21, 10:57 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1057 AM CDT Tue Sep 21 2021

ARZ043-044-211630-
Pulaski AR-Saline AR-
1057 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of central Saline and
southwestern Pulaski Counties through 1130 AM CDT...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 9 miles west of Benton, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    Benton...
West Little Rock...               Bryant...
Haskell...                        Shannon Hills...
Otter Creek...                    Salem in Saline County...
Alexander...                      Bauxite...
Avilla...                         Sardis...
Nance...                          Congo...
Vimy Ridge...                     Grape...
Crows...                          Bland...

This includes Interstate 30 between mile markers 111 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3449 9241 3454 9279 3456 9279 3456 9280
      3466 9281 3476 9242 3449 9239
TIME...MOT...LOC 1556Z 265DEG 22KT 3461 9274

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

65
Special weather statement, Sep 21, 11:10 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1110 AM CDT Tue Sep 21 2021

ARZ043-054-055-211645-
Hot Spring AR-Grant AR-Saline AR-
1110 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northwestern Grant,
south central Saline and northeastern Hot Spring Counties through
1145 AM CDT...

At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or near Malvern, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Malvern...                        Haskell...
Rockport...                       Traskwood...
Tull...                           Prattsville...
Poyen...                          Perla...
Jenkins Ferry State Park...       Magnet Cove...
Fenter...                         Gifford...
Shaw...                           Glen Rose...
Buie...                           Lake Catherine State Park...

This includes Interstate 30 between mile markers 96 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3439 9291 3449 9290 3454 9247 3428 9251
TIME...MOT...LOC 1610Z 277DEG 25KT 3445 9283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

65
Special weather statement, Sep 21, 11:50 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Tue Sep 21 2021

ARZ055-056-211715-
Grant AR-Jefferson AR-
1150 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northeastern Grant
and northwestern Jefferson Counties through 1215 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sheridan, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pine Bluff...                     Sheridan...
White Hall...                     Redfield...
Prattsville...                    Cane Creek...
Pine Bluff Arsenal...             Hensley Island...
Belfast...                        Jefferson...
Wright...                         Lock and Dam 5 Park...
Kearney...                        Prague...
Tar Camp Park...                  Ico...
Samples...                        Center Grove...
Clear Lake...                     Hardin...

This includes Interstate 530 between mile markers 18 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 9206 3430 9255 3445 9252 3445 9241
      3446 9240 3448 9203
TIME...MOT...LOC 1649Z 274DEG 28KT 3438 9244

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

65

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:33 AM CDTSpecial Weather StatementLZKArkansas27 min
Sep 21, 7:59 AM CDTSpecial Weather StatementLZKArkansas31 min
Sep 21, 10:07 AM CDTRiver Flood AdvisoryLZKJackson, Woodruff69 hr
Sep 21, 10:57 AM CDTSpecial Weather StatementLZKSaline33 min
Sep 21, 11:10 AM CDTSpecial Weather StatementLZKHot Spring35 min
Sep 21, 11:50 AM CDTSpecial Weather StatementLZKGrant25 min
Sep 21, 12:21 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson39 min
Sep 21, 12:53 PM CDTSpecial Weather StatementLZKPike37 min
Sep 21, 1:05 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln40 min
Sep 21, 1:23 PM CDTSpecial Weather StatementLZKDrew37 min
Sep 21, 1:33 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln57 min
Sep 21, 1:42 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita48 min
Sep 21, 1:59 PM CDTSpecial Weather StatementLZKDrew31 min
Sep 21, 2:27 PM CDTFlash Flood WarningLZKDesha98 min
Sep 21, 2:32 PM CDTSpecial Weather StatementLZKDrew28 min
Sep 21, 2:44 PM CDTSpecial Weather StatementLZKBradley31 min
Sep 21, 3:15 PM CDTSpecial Weather StatementLZKBradley30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.